On the relationship of continuity and boundary regularity in prescribed mean curvature dirichlet problems

No Thumbnail Available
Issue Date
2016-03-03
Authors
Lancaster, Kirk E.
Melin, Jaron Patric
Advisor
Citation

Lancaster, Kirk E.; Melin, Jaron Patric. 2016. On the relationship of continuity and boundary regularity in prescribed mean curvature dirichlet problems. Pacific Journal of Mathematics, vol. 282:No. 2:pp 415–436

Abstract

In 1976, Leon Simon showed that if a compact subset of the boundary of a domain is smooth and has negative mean curvature, then the nonparametric least area problem with Lipschitz continuous Dirichlet boundary data has a generalized solution which is continuous on the union of the domain and this compact subset of the boundary, even if the generalized solution does not take on the prescribed boundary data. Simon's result has been extended to boundary value problems for prescribed mean curvature equations by other authors. In this note, we construct Dirichlet problems in domains with corners and demonstrate that the variational solutions of these Dirichlet problems are discontinuous at the corner, showing that Simon's assumption of regularity of the boundary of the domain is essential.

Table of Content
Description
Click on the DOI link to access the article (may not be free).
publication.page.dc.relation.uri